Posted by: ciu | 2008/09/02

weight gain

dear doc
i was recently diagnosed with chronic ideopathic urticuria. i have been on ceestamine and now on deselex to control the urticuria. however i have noticed in the last 4 months that i have had significant weight gain. at first i thought that it was becasue i started to gym daily, but now i' m not so sure. could the weight gain be due to the antihistamines that i have been taking?
what do i do to stablise it my weight gain?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Ciu
I looked up these medications in my copy of MIMS and the following side-effects are listed for Celestamine: fluid and electrolyte disturbances, so some of your weight gain could be due to water retention which is not the same as a buildup of fat. No weight-related side-effects are liste for Deselex. Daily gym exercises may also be developing your muscles and muscle tissue ironically weighs more than fat tissue, so you may weigh more without having added any fat. Discuss your weight gain with the dr who is prescribing your medications for the urticaria to see if there are alternatives that do not affect fluid and electrolytes. To monitor if you are building muscles, keep track of your vital measurements. If the exercise is firming you up you will lose cm, which also indicates that you are not necessarily gaining fat.
Best regards

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.